Atripla (I should have started taking it at night)
Dec 31, 2009
I started Atripla 4 weeks ago. No previous therapy. I have been taking it when I get up in the morning. After two weeks my doctor suggested I take it a little later with food to ease the side affects. After another two weeks the side affects are still too much to be comfortably driving/working and I would like to change the schedule to take them at night.
My doctor said that to change the schedule I should just skip a morning dose and continue that night. My last blood work showed 11270 VL & 986 Tcell.
Is this really the best way to change the timing of the Atripla dose?
Response from Dr. McGowan
Thanks for your qusetion.
Usually we would recommend that Atripla be taken at night before bedtime on an empty stomach. Food can increase the absorption of the medicine and increase the side effects. Taking it 2 hours after a meal is best.
Taking it before bedtime may also be better because you can "sleep off" most of the nervous system side effects. Many people tolerate the meds better after a couple of weeks.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Risk After Touching Vaginal Secretions
- Odds Of Getting HIV Vaginal Sex Condom Broke
- Probability Of Getting HIV From Nipple Sucking
- Could White Tongue Be A Sign Of Ars
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Itchy Rash After Rubbing Penis Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.